Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 25, 2021, 5:08 AM EDT for Huron County, Seneca County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 5:08 AM EDT (09:08 UTC)
- Expired
- Aug 25, 2021, 5:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 40
Counties Huron County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 86 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3040 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WWUS81 KCLE 250908
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
508 AM EDT Wed Aug 25 2021
OHZ008-009-018-019-250945-
Seneca OH-Huron OH-Erie OH-Sandusky OH-
508 AM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of western Huron, Erie,
northeastern Seneca and eastern Sandusky Counties through 545 AM
EDT...
At 507 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Port Clinton to 6 miles northeast of
Bloomville. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sandusky, Tiffin, Norwalk, Fremont, Bellevue, Clyde, Willard, Green
Springs, Northern Milan, Milan, Castalia, Ballville, Monroeville,
Attica, North Fairfield, Republic, Flat Rock, Bloomingville, Sandusky
South and Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4144 8301 4143 8301 4145 8298 4142 8294
4142 8292 4147 8281 4144 8276 4146 8270
4142 8260 4103 8255 4107 8317 4133 8318
TIME...MOT...LOC 0907Z 265DEG 36KT 4146 8299 4112 8292
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 25, 4:37 AM EDT, 31 minutes earlier.
Area forecast discussion, Aug 25, 4:37 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
437 AM EDT Wed Aug 25 2021
.SYNOPSIS...
High pressure will linger across the mid-Atlantic region today
and tonight. A cold front will move south towards the area
Wednesday night, lingering in the vicinity of the Lake Erie
Thursday through Friday as a stationary front.
&&
.NEAR TERM /THROUGH THURSDAY/...
07Z RAP analysis has a mid-level shortwave trough located from
east-central Illinois to south-central lower Michigan. This
trough is expected to make eastward progression to northwest
Ohio by 12Z today and then to just west of I-71 by 18Z this
afternoon. Scattered convection ahead of this trough is
expected, with ongoing scattered clusters of thunderstorms just
east of I-71 and near the I-75 corridor. Pops associated with
scattered convection will slowly progress eastward today ahead
of the mid-level trough. A moist environment is present ahead of
this trough, with surface dew points expected to be in the low
to mid 70s by the early afternoon. SBCAPE > 2000 J/kg is
probable especially east of I-77 this afternoon, which should be
more than sufficient for some stronger storms. Weak flow aloft
and thus weak vertical wind shear should prevent organized
convection from developing and producing severe weather. PWAT to
1.9 are expected so efficient rainfall will lead to locally
heavy downpours, though there is minimal risk for flash flooding
given rather dry antecedent conditions, weak forcing aloft, and low
coverage of convection expected.
The temperature forecast is a bit challenging due to uncertainty
with precipitation and cloud forecast. Latest model trends has
reduced max temperatures across the area by a degree or two,
with high temperatures peaking in the upper 80s to around 90.
Combined with dew points in the low to mid 70s, am expected heat
indices generally in the mid to upper 90s. Far northwest Ohio
has the greatest chance for clearing of cloud cover, and thus a
greater chance for slightly higher temperatures. For this
reason, have issued a Heat Advisory for Lucas, Wood, and Hancock
County for heat indices near 100. Will have to monitor
progression of convective activity this morning to see if an
expansion of the advisory is needed.
A fairly similar environment is anticipated Thursday with high
dew points and temperatures in the upper 80s to low 90s, with
heat indices in the mid to upper 90s. High instability is
expected, though still low flow aloft and vertical wind shear is
expected. Scattered thunderstorm activity is likely during the
afternoon hours with some possibly becoming strong.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A cold front is expected to move across the lake Thursday night.
Still some uncertainty on timing across the lake into northern
OH and NW PA with outflow from thunderstorms likely playing a
role. This boundary will stall over the CWA on Friday and become
a focus for thunderstorms through the day. Think we will need to
monitor for some locally heavy rainfall with flooding a
possibility. However this will all hinge on the locations of an
MCS that could impact the region. Another MCS may approach from
the upper Great Lakes late Friday night into Saturday. So lots
of mesoscale features to track with plenty of uncertainty on
exactly where the boundaries end up for each day. It will
continue to be warm and humid. Highs through the short term
should be in the 90s to lower 90's. Lows in the 60's to lower
70's.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
A warm front moves north of the region by Sunday morning. Still
very unstable with numerous mesoscale features impacting the
region. Thunderstorm chances may drop ever so slightly on
Sunday with the ridge still in place just south of the region.
However by Sunday night into Monday a cold front will approach
from the west with thunderstorms expected along and ahead of
it. Best chances look to be on Monday. A few showers may linger
into Monday night across the southeast. Tuesday looks as if it
will be dry as high pressure builds into the region from the
north.
Sunday should be the warmest day of the long term with highs in
the mid 80's to lower 90's. Highs cool to the 80's on MOnday
with cloud cover and thunderstorms. By Tuesday highs may range
from the mid 70's across NW PA to the mid 80's across NW OH.
&&
.AVIATION /06Z Wednesday THROUGH Sunday/...
An area of scattered showers and thunderstorms in a weakening
state is progressing east across Indiana, southern Michigan and
into northwest Ohio. These should impact KTOL and KFDY through
the next few hours, with some potential to be near KMFD, KCLE,
and KCAK by 12Z, though there is a little less certainty with
those TAF sites. The forecast beyond 12Z is very uncertain given
the fact that there is little forcing driving the evolution of
storms across the area. The general idea though is for some
amount of additional scattered convection late this morning
through the afternoon/evening hours with greatest storm
potential through the day with greatest chance for storms
between 12-18Z towards KTOL, KFDY, KMFD, and KCLE, and then
18-00Z for KCAK and KYNG. Lower potential for showers overnight.
Patchy fog could start to develop after 04Z depending on where
rain fell during the daytime hours.
Wind forecast is generally light through the TAF period, though
actual wind will probably be more chaotic with influences from
outflow boundaries and thunderstorms. Gusty winds will be
possible with thunderstorms through the TAF period.
Outlook...Non-VFR possible with isolated to scattered showers
and thunderstorms Wednesday afternoon through Saturday.
&&
.MARINE...
A ridge will gradually decrease its influence on Lake Erie
through the day. Lake breeze should develop again today with
onshore flow anticipated. However thunderstorms and outflow
from them will impact the strength of the lake breeze. A
weakening cold front will move across the lake Thursday evening
and then stall over northern Ohio and northern Pennsylvania. A
ridge will build south across the lake Friday and Friday
evening. This will produce east to northeast winds that should
increase to around 15 knots. Will need to monitor closely for a
short period of time where waves could approach 4 feet Friday
afternoon into the evening. A ridge will reach westward from the
East Coast to the eastern Great Lakes Sunday with south to
southwest winds returning.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from 1 PM this afternoon to 9 PM EDT this
evening for OHZ003-006-017.
PA...None.
MARINE...None.
&&
SYNOPSIS...Saunders
NEAR TERM...Saunders
SHORT TERM...MM
LONG TERM...MM
AVIATION...Saunders
MARINE...SaundersHazardous weather outlook, Aug 25, 3:23 AM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 323 AM EDT Wed Aug 25 2021 OHZ003-006-017-260730- Lucas-Wood-Hancock- 323 AM EDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the 90s will be possible during the afternoon hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ007>014-018>023-027>033-036>038-047-089-PAZ001>003-260730- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 323 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Heat indices in the mid to upper 90s to near 100 will be possible Wednesday afternoon, especially for northern Ohio. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the 90s will be possible during the afternoon hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-260730- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 323 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 25, 3:01 AM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Cleveland OH
301 AM EDT Wed Aug 25 2021
OHZ009-019-250800-
Huron OH-Erie OH-
301 AM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of Huron and Erie
Counties through 400 AM EDT...
At 300 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sandusky to near Northern Milan to near
Norwalk to 6 miles east of Plymouth. Movement was northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations that may be impacted include... Sandusky, Norwalk, Western
Vermilion, Bellevue, Willard, New London, Plymouth, Northern Milan,
Milan, Wakeman, Castalia, Greenwich, Monroeville, Berlin Heights,
North Fairfield, Bloomingville, Sandusky South, Birmingham and
Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4100 8283 4144 8285 4147 8282 4144 8276
4146 8271 4149 8269 4145 8269 4138 8250
4143 8235 4107 8234 4107 8243 4099 8244
TIME...MOT...LOC 0700Z 212DEG 8KT 4147 8261 4133 8261 4122 8271 4101
8255
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 25, 3:37 AM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
337 AM EDT Wed Aug 25 2021
OHZ006-017-250830-
Wood OH-Hancock OH-
337 AM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of southern Wood and
Hancock Counties through 430 AM EDT...
At 336 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ottawa to Bluffton to near Alger. Movement
was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Findlay, Bowling Green, Fostoria, Bluffton, North Baltimore, McComb,
Arlington, Arcadia, Rawson, Vanlue, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Mount Blanchard, Portage, Jerry City
and Hoytville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4128 8388 4147 8354 4132 8341 4100 8342
4099 8346 4091 8348 4090 8351 4082 8352
4082 8388
TIME...MOT...LOC 0736Z 228DEG 17KT 4106 8402 4090 8390 4074 8392
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 25, 4:33 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Cleveland OH
433 AM EDT Wed Aug 25 2021
OHZ003-006>008-250915-
Wood OH-Ottawa OH-Sandusky OH-Lucas OH-
433 AM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of Ottawa, Sandusky,
northeastern Wood and Lucas Counties through 515 AM EDT...
At 432 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waterville to near Gibsonburg. Movement
was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Toledo, Bowling Green, Fremont, Perrysburg, Oregon, Rossford,
Waterville, Northwood, Whitehouse, Oak Harbor, Gibsonburg, Genoa,
Woodville, Holland, Elmore, Maumee, Ballville, Ottawa Hills,
Walbridge and Pemberville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4152 8385 4173 8365 4173 8345 4172 8347
4170 8346 4169 8337 4146 8299 4145 8304
4145 8301 4144 8300 4145 8297 4139 8285
4125 8333 4125 8343
TIME...MOT...LOC 0832Z 230DEG 20KT 4154 8375 4132 8337
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SaundersSpecial weather statement, Aug 25, 5:08 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
508 AM EDT Wed Aug 25 2021
OHZ008-009-018-019-250945-
Seneca OH-Huron OH-Erie OH-Sandusky OH-
508 AM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of western Huron, Erie,
northeastern Seneca and eastern Sandusky Counties through 545 AM
EDT...
At 507 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Port Clinton to 6 miles northeast of
Bloomville. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sandusky, Tiffin, Norwalk, Fremont, Bellevue, Clyde, Willard, Green
Springs, Northern Milan, Milan, Castalia, Ballville, Monroeville,
Attica, North Fairfield, Republic, Flat Rock, Bloomingville, Sandusky
South and Fairview Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4144 8301 4143 8301 4145 8298 4142 8294
4142 8292 4147 8281 4144 8276 4146 8270
4142 8260 4103 8255 4107 8317 4133 8318
TIME...MOT...LOC 0907Z 265DEG 36KT 4146 8299 4112 8292
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:55 AM EDT | Special Marine Warning | CLE | 65 min | |
| Aug 25, 3:01 AM EDT | Special Weather Statement | CLE | Erie, Huron | 59 min |
| Aug 25, 3:11 AM EDT | Heat Advisory | CLE | Hancock, Lucas, Wood | 15 hr |
| Aug 25, 3:37 AM EDT | Special Weather Statement | CLE | Hancock, Wood | 53 min |
| Aug 25, 4:33 AM EDT | Special Weather Statement | CLE | Lucas, Sandusky | 42 min |
| Aug 25, 4:59 AM EDT | Special Marine Warning | CLE | 91 min | |
| Aug 25, 5:17 AM EDT | Special Weather Statement | CLE | Huron | 28 min |
| Aug 25, 5:47 AM EDT | Special Weather Statement | CLE | Huron | 43 min |
| Aug 25, 5:55 AM EDT | Areal Flood Advisory | CLE | Ashland, Huron, Richland | 3 hr |
| Aug 25, 6:30 AM EDT | Special Weather Statement | CLE | Cuyahoga, Lorain, Medina | 90 min |
| Aug 25, 6:33 AM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 25, 7:01 AM EDT | Areal Flood Advisory | CLE | Lorain | 3 hr |
| Aug 25, 9:18 AM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 25, 10:27 AM EDT | Areal Flood Advisory | CLE | Erie, Ottawa, Sandusky, Wood | 3 hr |
| Aug 25, 11:54 AM EDT | Areal Flood Advisory | CLE | Crawford, Erie, Huron, Richland, Seneca | 3 hr |
| Aug 25, 3:10 PM EDT | Special Weather Statement | CLE | Trumbull | 50 min |
| Aug 25, 3:28 PM EDT | Areal Flood Advisory | CLE | Trumbull | 25 min |
| Aug 25, 3:53 PM EDT | Flash Flood Warning | CLE | Trumbull | 3 hr |
| Aug 25, 4:27 PM EDT | Areal Flood Advisory | CLE | Crawford | 3 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.